Euler-Poincaré pairing, Dirac index and elliptic pairing for Harish-Chandra modules
[Accouplement d’Euler-Poincaré, indice de Dirac et accouplement elliptique des modules de Harish-Chandra]
Journal de l’École polytechnique — Mathématiques, Tome 3 (2016) , pp. 209-229.

Soit G un groupe réductif réel connexe et soit K un sous-groupe compact maximal que l’on suppose de même rang. Nous relions trois accouplements entre modules de Harish-Chandra de longueur finie X et Y : l’accouplement d’Euler-Poincaré, l’accouplement naturel entre les indices de Dirac de X et Y et l’accouplement elliptique d’Arthur [2] (l’indice de Dirac I Dir (X) est une représentation virtuelle de dimension finie de K ˜, le revêtement Spin à deux feuillets de K). Nous construisons des fonctions indices f X pour tout module de Harish-Chandra de longueur finie X. Chacune de ces fonctions est très cuspidale au sens de Labesse, et son intégrale orbitale coïncide sur les éléments elliptiques avec le caractère de X. De ceci nous déduisons que l’accouplement naturel des indices de Dirac coïncide avec l’accouplement elliptique. Une analogie avec le cas des algèbres de Hecke considéré dans [8] et [7] et un calcul formel (mais non rigoureux) nous ont amenés à conjecturer que les deux premiers accouplements coïncident eux aussi. Nous montrons qu’ils peuvent tout deux être exprimés comme indices de paires de Fredholm (définis ici dans un sens algébrique) d’opérateurs agissant sur les même espaces. Récemment Huang et Sun ont établi l’égalité entre accouplement d’Euler-Poincaré et accouplement elliptique, démontrant ainsi directement l’analogue d’un résultat de Schneider et Stuhler pour les groupes p-adiques [25].

Let G be a connected real reductive group with maximal compact subgroup K of equal rank, and let be the category of Harish-Chandra modules for G. We relate three differently defined pairings between two finite length modules X and Y in : the Euler-Poincaré pairing, the natural pairing between the Dirac indices of X and Y, and the elliptic pairing of [2]. (The Dirac index I Dir (X) is a virtual finite-dimensional representation of K ˜, the spin double cover of K.) We construct index functions f X for any finite length Harish-Chandra module X. Each of these functions is very cuspidal in the sense of Labesse, and its orbital integral on elliptic elements coincides with the character of X. From this we deduce that the Dirac index pairing coincide with the elliptic pairing. Analogy with the case of Hecke algebras studied in [8] and [7] and a formal (but not rigorous) computation led us to conjecture that the first two pairings coincide. We show that they are both computed as the indices of Fredholm pairs (defined here in an algebraic sense) of operators acting on the same spaces. Recently, Huang and Sun have established the equality between the Euler-Poincaré and the elliptic pairing, thereby proving directly the analogue of a result of Schneider and Stuhler for p-adic groups [25].

Reçu le : 2015-09-10
Accepté le : 2016-03-29
Publié le : 2016-07-04
DOI : https://doi.org/10.5802/jep.32
Classification : 22E46,  22E47
Mots clés: Module de Harish-Chandra, représentation elliptique, accouplement d’Euler-Poincaré, accouplement elliptique, cohomologie de Dirac
@article{JEP_2016__3__209_0,
     author = {David Renard},
     title = {Euler-Poincar\'e pairing, Dirac index and elliptic pairing for Harish-Chandra modules},
     journal = {Journal de l'\'Ecole polytechnique --- Math\'ematiques},
     pages = {209--229},
     publisher = {ole polytechnique},
     volume = {3},
     year = {2016},
     doi = {10.5802/jep.32},
     zbl = {1356.22014},
     mrnumber = {3491807},
     language = {en},
     url = {jep.centre-mersenne.org/item/JEP_2016__3__209_0/}
}
Renard, David. Euler-Poincaré pairing, Dirac index and elliptic pairing for Harish-Chandra modules. Journal de l’École polytechnique — Mathématiques, Tome 3 (2016) , pp. 209-229. doi : 10.5802/jep.32. https://jep.centre-mersenne.org/item/JEP_2016__3__209_0/

[1] C.-G. Ambrozie - “On Fredholm index in Banach spaces”, Integral Equations Operator Theory 25 (1996) no. 1, p. 1-34 | Article | MR 1386326

[2] J. Arthur - “On elliptic tempered characters”, Acta Math. 171 (1993) no. 1, p. 73-138 | Article | MR 1237898 | Zbl 0822.22011

[3] M. Atiyah & W. Schmid - “A geometric construction of the discrete series for semisimple Lie groups”, Invent. Math. 42 (1977), p. 1-62 | Article | MR 463358 | Zbl 0373.22001

[4] Ph. Blanc & J.-L. Brylinski - “Cyclic homology and the Selberg principle”, J. Funct. Anal. 109 (1992) no. 2, p. 289-330 | Article | MR 1186324 | Zbl 0783.55004

[5] A. Bouaziz - “Intégrales orbitales sur les groupes de Lie réductifs”, Ann. Sci. École Norm. Sup. (4) 27 (1994) no. 5, p. 573-609 | Article | Numdam | Zbl 0832.22017

[6] A. Bouaziz - “Formule d’inversion des intégrales orbitales sur les groupes de Lie réductifs”, J. Funct. Anal. 134 (1995) no. 1, p. 100-182 | Article | MR 1359924 | Zbl 0842.22013

[7] D. M. Ciubotaru, E. Opdam & P. E. Trapa - “Algebraic and analytic Dirac induction for graded affine Hecke algebras” (2012), arXiv:1201.2130 | Zbl 1362.20004

[8] D. M. Ciubotaru & P. E. Trapa - “Characters of Springer representations on elliptic conjugacy classes”, Duke Math. J. 162 (2013) no. 2, p. 201-223 | Article | MR 3018954 | Zbl 1260.22012

[9] J.-F. Dat - “On the K 0 of a p-adic group”, Invent. Math. 140 (2000) no. 1, p. 171-226 | Article | MR 1779801 | Zbl 0981.22004

[10] J.-F. Dat - “Une preuve courte du principe de Selberg pour un groupe p-adique”, Proc. Amer. Math. Soc. 129 (2001) no. 4, p. 1213-1217 | Article | MR 1814155 | Zbl 0978.22018

[11] Harish-Chandra - “Supertempered distributions on real reductive groups”, in Studies in applied mathematics, Adv. Math. Suppl. Stud., vol. 8, Academic Press, New York, 1983, p. 139-153 | MR 759909 | Zbl 0512.22005

[12] J.-S. Huang - “Dirac cohomology, elliptic representations and endoscopy”, in Representations of Reductive Groups: In Honor of the 60th Birthday of David A. Vogan, Jr., Progress in Math., vol. 312, Springer International Publishing, 2015, p. 241-276 | Article | MR 3495799 | Zbl 1344.22005

[13] J.-S. Huang, Y.-F. Kang & P. Pandžić - “Dirac cohomology of some Harish-Chandra modules”, Transform. Groups 14 (2009) no. 1, p. 163-173 | Article | MR 2480856 | Zbl 1179.22013

[14] J.-S. Huang & P. Pandžić - “Dirac cohomology, unitary representations and a proof of a conjecture of Vogan”, J. Amer. Math. Soc. 15 (2002) no. 1, p. 185-202 | Article | MR 1862801 | Zbl 0980.22013

[15] J.-S. Huang & P. Pandžić - Dirac operators in representation theory, Mathematics: Theory & Applications, Birkhäuser Boston, Inc., Boston, MA, 2006 | Zbl 1103.22008

[16] J.-S. Huang & B. Sun - “The Euler-Poincaré pairing of Harish-Chandra modules”, arXiv:1509.01755v1

[17] D. Kazhdan - “Cuspidal geometry of p-adic groups”, J. Analyse Math. 47 (1986), p. 1-36 | Article | MR 874042 | Zbl 0634.22009

[18] A. W. Knapp & D. A. Vogan Jr. - Cohomological induction and unitary representations, Princeton Mathematical Series, vol. 45, Princeton University Press, Princeton, NJ, 1995 | MR 1330919 | Zbl 0863.22011

[19] B. Kostant - “Clifford algebra analogue of the Hopf-Koszul-Samelson theorem, the ρ-decomposition C(𝔤)= End V ρ C(P), and the 𝔤-module structure of 𝔤”, Adv. Math. 125 (1997) no. 2, p. 275-350 | Article

[20] R. E. Kottwitz - “Tamagawa numbers”, Ann. of Math. (2) 127 (1988) no. 3, p. 629-646 | Article | MR 942522 | Zbl 0678.22012

[21] J.-P. Labesse - “Pseudo-coefficients très cuspidaux et K-théorie”, Math. Ann. 291 (1991) no. 4, p. 607-616 | Article | MR 1135534 | Zbl 0789.22028

[22] E. Meinrenken - Clifford algebras and Lie theory, Ergeb. Math. Grenzgeb. (3), vol. 58, Springer, Heidelberg, 2013 | Article | MR 3052646 | Zbl 1267.15021

[23] R. Parthasarathy - “Dirac operator and the discrete series”, Ann. of Math. (2) 96 (1972), p. 1-30 | Article | MR 318398

[24] D. Renard - “Euler-Poincaré pairing, Dirac index and elliptic pairing for Harish-Chandra modules”, arXiv:1409.4166 | Article | Zbl 1356.22014

[25] P. Schneider & U. Stuhler - “Representation theory and sheaves on the Bruhat-Tits building”, Publ. Math. Inst. Hautes Études Sci. 85 (1997), p. 97-191 | Article | Numdam | Zbl 0892.22012

[26] M.-F. Vignéras - “Caractérisation des intégrales orbitales sur un groupe réductif p-adique”, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 28 (1981) no. 3, p. 945-961 | Zbl 0499.22011

[27] M.-F. Vignéras - “On formal dimensions for reductive p-adic groups”, in Festschrift in honor of I.I. Piatetski-Shapiro on the occasion of his sixtieth birthday, Part I (Ramat Aviv, 1989), Israel Math. Conf. Proc., vol. 2, Weizmann, Jerusalem, 1990, p. 225-266 | MR 1159104 | Zbl 0732.22007

[28] N. R. Wallach - Real reductive groups. I, Pure and Applied Mathematics, vol. 132, Academic Press, Inc., Boston, MA, 1988 | MR 929683 | Zbl 0666.22002